Florida, 2001

Damaging Wind in Florida, July 27, 2001

July 27, 2001 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 27, 1:35 PM EST, 3 hours 30 minutes earlier.

Area forecast discussion, Jul 27, 1:35 PM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
235 PM EDT FRI JUL 27 2001

AN UPPER HIGH COVERS THE SOUTHERN STATES FROM THE PLAINS TO THE EAST
COAST WHILE AN UPPER LOW IS IDENTIFIED OVER THE CENTRAL BAHAMAS. VIS
SATELLITE SHOWS CU STREETS FORMING AROUND THE RIDGE...MOVING NWD IN
NORTH FL AND NNE IN GA. EARLY CONVECTION FIRED ACROSS THE GA/FL
BORDER AND APPEARED TO BE UNDER A SHEAR ZONE ALOFT.

ON SATURDAY A FRONT MAKES ITS WAY INTO NORTHERN GA AND SC THEN
STALLS DUE TO UPPER RIDGE OVER THE SOUTHEAST. DEEP MOISTURE AND
LIGHT S-SE FLOW WILL PRODUCE SIMILAR COVERAGE OF PRECIP FOR THE CWA
WITH SHOWERS BEGINNING EARLY ALONG THE NE FL COAST THEN BEST
COVERAGE INLAND. WILL CONTINUE LIKELY POPS INLAND AND 40% ALONG
COAST. DRIER AIR ALOFT MOVES IN FOR SUNDAY REDUCING CHANCES OF
PRECIP...THUS WILL GO WITH 30-40%.

MRF IS PERSISTENT IN DVLPG A TRPCL WAVE IN THE EXTENDED PERIOD
ALTHOUGH THE LATEST PATH TAKES IT ACROSS SRN FL WED-THU. IT'S LOOKS
LIKE RAIN CHANCES FOR SRN PORTION OF CWA COULD INCREASE LATE IN THE
WEEK. SCATTERED THUNDERSTORMS IS STILL GOOD WORDING THIS FAR OUT.

MARINE...NO HIGHLIGHTS. WINDS WILL BE MAINLY SE-SOUTH DURING THE DAY
AND S-SW AT NIGHT UNTIL A SHIFT TO EASTERLY ON TUESDAY. WILL
INCREASE WINDS ON WEDNESDAY TO NORTHEAST 15 KT. COULD SEE SCEC ON
WED BUT WILL BEGIN WITH CAUTION.

PRELIM
AMG 71/91/72/90 3634
SSI 74/87/75/89 4533
JAX 72/916/73/92 3534
GNV 71/90/71/91 3634 28

.JAX...
.GA...NONE.
.FL...NONE.

TRABERT

In the hours before

Special weather statement, Jul 27, 2:00 PM EST, 3 hours 5 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271700-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT FRI JUL 27 2001

...SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...
...A CHANCE OF RIP CURRENTS AT AREA BEACHES TODAY...

ANOTHER ROUND OF SCATTERED AFTERNOON AND EVENING THUNDERSTORMS IS
EXPECTED TODAY DUE TO AFTERNOON HEATING AND SEA BREEZE BOUNDARIES.
BY LATE AFTERNOON...SHOWERS AND THUNDERSTORMS WILL MOST LIKELY DEVELOP
INTO THE INTERIOR COUNTIES AS SEA BREEZE BOUNDARIES PUSH SLOWLY INLAND
DURING THE LATE AFTERNOON AND EVENING HOURS.

THE MAIN THREATS FROM THUNDERSTORMS WILL BE DEADLY CLOUD TO GROUND
LIGHTNING AND BRIEF WIND GUSTS TO 40 MPH. MOST LIGHTNING FATALITIES
AND INJURIES OCCUR IN OPEN FIELDS OR UNDER TREES. IF OUTDOORS...SEEK
SHELTER IN A STURDY BUILDING OR CAR. IN ADDITION...LOCALLY HEAVY
RAINFALL OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE IN THE STRONGEST
STORMS WHICH COULD CAUSE MINOR FLOODING IN POOR DRAINAGE AREAS.

ALTHOUGH SOME STRONG THUNDERSTORMS ARE POSSIBLE...THEY ARE EXPECTED
TO BE BELOW SEVERE CRITERIA. THEREFORE SPOTTER ACTIVATION IS NOT
EXPECTED.

DUE TO SOUTHEAST SWELLS AND DEVELOPING ONSHORE WINDS...THERE IS A
CHANCE OF RIP CURRENTS. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE OR
SWIM SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL.

FOR ADDITIONAL INkFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Nassau

When
July 27, 5:05 PM EST
Where
Nassau County, Callahan
Property damage
$4,000
Reported by
LAW ENFORCEMENT
Coordinates
30.567, -81.817

Large trees and power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257691.